I will have the same joints thin as I do fat.
When osteoarthritis stakes its claim in your joints, you know it its there. It’s your uninvited daily companion, squatting on prime real estate. It is annoying, sometimes menacing. You cannot evict arthritis, but you can temper it with movement and use of anti-inflammatories: aspirin, ibuprofen, naproxen, and prescriptions like Celebrex or Diclofenac.
Anyone treating for arthritis is likely informed on possible negative effects on the stomach. There are companion drugs that can be described to address the stomach issue, although I’m not sure if the risks for ulcers can be eliminated. Use of anti-inflammatory meds after bariatric surgery is my concern as I am a gastric sleeve candidate. Until I meet with my surgeon I will not know whether I should go ahead with this procedure. I’m worried that I will not be able to safely use anti-inflammatory drugs following the surgery. Quality of life is at issue. My research tells me that losing a lot of weight will relieve some of the burden on my joints, but I will have the same joints thinner as I do fatter. It’s just the reality of arthritis.
Otherwise, I’m sold on the positives that bariatric surgery can bring to my health (remission of Type 2 diabetes, weight loss, reducing hypertension, increased movement and participation in life). Can I live a good quality of life without using anti-inflammatory drugs? I’m skeptical. Or, will I find out that I can continue using them without risking a high likelihood of ulcers? I am anxious to find the answer!